Holman Schiavone, LLC

Weekend & Evening Hours Available

Focused on Protecting & Preserving the Rights of Individuals.

Super Lawyers
Avvo
The National Trial Lawyers
AV Preeminent | Martindale-Hubbell LawyerRating
Best of the Best | Top 10
  1. Home
  2.  » 
  3. Uncategorized
  4.  » Diabetes medication can cause injuries

Diabetes medication can cause injuries

| Jul 20, 2018 | Uncategorized |

When you take medication, you do so because you believe that it will help you to live a healthier and more comfortable life. As a person living with diabetes, you are probably used to taking medication. You rely on it in order to get through your day. It is also likely that you trust your medical provider when it comes to him or her prescribing you safe medications.

Unfortunately, three years ago, the Food and Drug Administration (FDA) started to hear about several instances of diabetes sufferers developing ketoacidosis as a result of being treated with SGLT2 inhibitors. This caused the FDA to issue a warning about the potential dangers of these medications. If you have suffered ill health and you believe that your diabetes medications may be to blame, it is important that you take the time to learn more about the medication and how the law works in regard to making a claim.

What negative effects can SGLT2 inhibitors have on people?

Ketoacidosis has been reported as a dangerous side effect of some patients taking certain SGLT2 inhibitors. This condition means that there is too much acid in the blood, which can be dangerous and cause considerable suffering. Symptoms of ketoacidosis include abdominal pain, nausea and vomiting, trouble with breathing, feeling extremely fatigued or sleepy, and feeling confused.

The types of inhibitors that have been known to cause ketoacidosis include Invokana, Invokmet, Jardiance, and Farxiga. If you are taking any of these medications and experience any side effects that relate to ketoacidosis symptoms, it is vital that you seek guidance from your medical provider immediately.

What can I do if I have been hospitalized as a result of ketoacidosis?

If you have suffered ketoacidosis as a result of your diabetes medication, you will likely have suffered financially as well as physically and mentally. If you have had to pay medical costs and lost wages as a result of taking unpaid leave, you may want to look into how you can reclaim the damages.

It is possible to make a claim against the pharmaceutical company that issued your drug for the suffering that the medication caused you. It is a good idea to take action soon after you have recovered from your illness.

Archives

FindLaw Network